Discussions By Condition: Medical Stories

Bizarre hearing loss/tinnitus no one can solve

Posted In: Medical Stories 2 Replies
  • Posted By: Wallymarcel
  • March 4, 2013
  • 06:58 AM

Would appreciate any guidance on this one because no ENT I've consulted has been much help. About two years ago I had a cosmetic filler called Sculptra injected into my face. I had done this before with no adverse reactions. This time however, the stupid PA ( and I've since learned this should ONLY be administered by a physician) injected directly under my left ear lobe ( for God knows what reason) as well as the usual sites in the face. Since that day I have experienced extreme fullness in the left ear area, bad tinnitus and a hearing loss in the low frequencies. It's driving me nuts not knowing what in the **** happened. I've had a brain MRI ( found nothing) and various ENTs guessing that it's cochlear hydrops. From the trauma, not from the trauma, no one wanted to commit to any opinion because of a possible lawsuit. For the same reason, no one really took the time do any research regarding this filler and what it could possibly be doing to cause my symptoms.. An audiologist I saw last week seems to think the fullness is not cochlear hydrops but the brain creating a sensation of fullness trying to compensate for the hearing loss. I keep thinking it is none of these things and the stupid PA damaged a nerve when she injected below the ear lobe. The Scuptra needle is about an inch and a half long. I know this is dilemma is unusual given the circumstances, but I would appreciate any insight any of you out there might have on this. Forget a lawsuit, I'd just like my hearing back.

Reply Flag this Discussion

2 Replies:

  • Oh dear, your treatment sounds awful. I have experienced tinnitus since childhood when I had a perforated ear drum and many ear infections as young child. So, for me the high pitch noises are pretty normal as they've always been there as far as I'm concerned. In 2006 (aged 42) I was deemed a borderline case for a hearing aid by the NHS. I may need to return as my hearing it worse now.I've had various issues since 2005 which have been treated as mental health problems - and I've had all sorts of issues with medication but I won't bother you with that here as it isn't relevant to your case. However, I recently developed symptoms of Chronic Fatigue Syndrome AND my tinnitus has been worsening. I had blood tests and it revealed very low Vitamin B12 - measuring 162. All the health issues I've had are problems associated with B12 deficiency.Apparently B12 can be misdiagnosed, so it may be worthwhile having this checked out as the effects are not reversible! Good luck!
    Amisulpride Junkie 2 Replies Flag this Response
  • Believe it or not I just saw that you replied. Mine is not B12 related, in fact last blood test showed a surplus, but I appreciate your responding. I would have seen it sooner but I am not the world's greatest internet navigator and the hydrops only makes everything worse.
    Wallymarcel 2 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?